Jump to content

Question for Merrill


calypso
 Share

Recommended Posts

Seems you are well-versed in dry mouth issues. I was wondering if you've been told whether the dry mouth is a POTS thing or is it a side effect of the beta-blocker. I am on 25 mg metoprolol 2x/day. I started taking it in Jan. but the dry mouth didn't really start until February but has been getting worse every day. Nighttime is the absolute worst.

I am thinking of cutting my metoprolol to 12.5 mg 2x/day. I don't know if that'll be strong enough to control the heart rate, and if a reduction would even help improve the dry mouth -- because I don't know if that's even what is causing it. I know POTS is said to cause it, but is this because many people with POTS take beta-blockers?

Amy

Link to comment
Share on other sites

Oh, yes, everyone! Stab away!

Calypso, I wish I could help you here ... I don't know anything about beta blockers and the side effects that sometimes can accompany them. Other people who have experience with this class of medications can share their experience. (I've never taken one...) And I imagine each beta blocker can be different from the next.

Like I had said, I only recently came to understand that saliva and tears production were either in part or totally (?) controlled by the autonomic nervous system... and that dysautonomia can contribute to dry mouth and eye. I don't know what medications do... I only wanted to remind people about the importance of oral hygiene, especially for those people who suffer from dry mouth.

Before changing your beta blocker dose, I'd definitely talk to your prescribing physician. Your dry mouth may be due to the cyclical nature of your POTS symptoms, or it may be a side effect of the medication. Either way, you need more information!

Wish I could be more help! Take care,

Merrill

Link to comment
Share on other sites

Thanks, Merrill. For some reason I thought you were taking a low-dose beta blocker. I must have you confused with someone else here.

Link to comment
Share on other sites

I have had the dry mouth problem since I can remember. I recently had it so bad I felt as if my tongue was bone dry and it hurt having it in my mouth. My dry mouth is not connected to my beta-blocker. The problem was there before and all my problems have just got much worst in the last year. I can’t blame it on the beta-blocker. I once did not take my beta-blocker due to fund problems. I will never do that again, I had a very bad seizure at work and my poor boss had to carry me out of the office to go to the doctor.

When my tongue is very dry and I get very thirsty then I know I am getting worst. It is my first indication of bad times coming. I also think it has something to do with my sugar problem as well, if not a little at least. It normally starts at night and is very bad by the morning. There is nothing according to my knowledge that helps it. Just drink water and you do get use to it a little. :rolleyes:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...